MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP T40 STRDRV 5MM EXT FOR ADOLESCENT LFN-EX; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP T40 STRDRV 5MM EXT FOR ADOLESCENT LFN-EX; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.031.001
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned and no lot number was provided.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Code (b)(4) used to capture surgical delay of ten to fifteen (10-15) minutes.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent implantation of an adolescent lateral-entry femoral nail (alfn).During the procedure, the surgeon struggled to thread the titanium (ti) end cap t40 stardrive 5mm ext for adolescent lfn-ex into the end of the nail, as well as to get the end cap to fully seat to its appropriate depth.The surgeon decided to remove the end cap and did not use any replacement in the nail.Upon inspecting the threads of the end cap after it was removed, the scrub technician noticed the threads were a little damaged.It is unknown if this damage occurred before the surgeon tried inserting the end cap into the nail or as a result of the surgeon trying to insert it into the nail.The procedure was completed successfully, with a reported delay of ten to fifteen (10-15) minutes.Patient status was stable.Concomitant device: alfn (part: unknown, lot: unknown, quantity: 1) this report is for a ti end cap t40 strdrv 5mm ext for adolescent lfn-ex.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that although the threads of the titanium end caps were damaged, there were no fragments generated.The end cap was easily removed from the patient without any additional medical intervention.

Brand Name
TI END CAP T40 STRDRV 5MM EXT FOR ADOLESCENT LFN-EX
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7682110
Report Number2939274-2018-52849
Device Sequence Number1369772
Product Code HSB
UDI-Device Identifier10886982093806
UDI-Public(01)10886982093806
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K070843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.031.001
Device Catalogue Number04.031.001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/16/2018
Supplement Date Received by Manufacturer07/16/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date07/26/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: (B)(6) 2018